MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO C CAGE 7MM INTERBODY DEVICE, 12DX14W LORDOTIC; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AERO C CAGE 7MM INTERBODY DEVICE, 12DX14W LORDOTIC; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48892076
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; during the case the surgeon questioned whether the anchors were seated.The patient had extraordinarily hard bone.The cranal caspar pin actually sheared during removal.The anchor appeared to be very close to sheared caspar pin.The next day the anchor was completely floating.Surgeon removed the floating anchor and placed an plate over top.He attempted to use an awl to pilot the screw.This would not work.He then tried a drill on hand and then using power.Neither of these would work.He then used a midas to pilot the holes.He destroyed a drill bit.Finally he was able to get a screw started with the second bit.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assesment.Result: the customer reported event was confirmed via correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.There was a lack of anchor fully seated confirmation like tactile feedback as mentioned in the surgical technique; the activity of patient after surgery introduced too much instantaneous force so that the loose anchor completely back out of the channel and floated in the tissue, as mentioned in the risk file.Conclusion: the most likely cause of the reported event was determined to user related.
 
Event or Problem Description
It was reported that; during the case, the surgeon questioned whether the anchors were seated.The patient had extraordinarily hard bone.The cranal caspar pin actually sheared during removal.The anchor appeared to be very close to sheared caspar pin.The next day the anchor was completely floating.Surgeon removed the floating anchor and placed an plate over top.He attempted to use an awl to pilot the screw.This would not work.He then tried a drill on hand and then using power.Neither of these would work.He then used a midas to pilot the holes.He destroyed a drill bit.Finally he was able to get a screw started with the second bit.

Brand Name
AERO C CAGE 7MM INTERBODY DEVICE, 12DX14W LORDOTIC
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5743135
Report Number0009617544-2016-00246
Device Sequence Number56433
Product Code MAX
UDI-Device Identifier07613327124668
UDI-Public(01)07613327124668
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48892076
Device Lot Number155717
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/22/2016
Supplement Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;